On Bifurcating Periodic Solutions at Low Frequency

Stephen H. Davis, S. Rosenblat

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


A study is made of differential equations which have low-frequency periodic bifurcating solutions. It is shown that the classical Poincaré-Hopf technique for constructing periodic solutions encounters difficulties in the low-frequency limit, and that the branches are determined by nonlinear, rather than linear, balances. Two types of models are investigated: one is autonomous and the other non-autonomous, with a forcing term of small, fixed frequency. The latter model is relevant to several fluid-dynamical situations.

Original languageEnglish (US)
Pages (from-to)59-76
Number of pages18
JournalStudies in Applied Mathematics
Issue number1
StatePublished - Jul 1 1977

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'On Bifurcating Periodic Solutions at Low Frequency'. Together they form a unique fingerprint.

Cite this